Oops, Wrong Medication Dosage


Fun fact: The mood stabilizer I’ve been taking for the past 7 years, which I started after my last suicide attempt, has been at the wrong dose for almost a year. I’m supposed to take 200 mg; I’ve had 100 mg since April 2013.      loki_facepalm_by_foxedpeople-d56xo5a

 

Theoretically, mood stabilizers decrease the number of depressive or manic episodes and make the lows less low and the highs less high. The psych ward doctor put me on it after diagnosing me with bipolar type 2. No one else has ever agreed with the diagnosis, but no one changed the medication either. I have no idea how this happened. I didn’t notice the change because I think I figured it was the generic version of the medication. I didn’t even think to make sure it was the same dose! My doctor only figured it out because the pharmacy called him to authorize a refill and he said he was refilling 200 mg of the  medication. The pharmacist said, “She isn’t taking 200 mg. She has been on 100 mg since April.” My doctor thinks this is a contributing factor to my state in the past few months. Unfortunately it takes 5 months to reach its full effectiveness. Nonetheless, the 24 hour window of 70% tuition refund has passed. I decided to fight and stay in school.

 

Enhanced by Zemanta
Advertisements

Dating, Maybe…


I’m seriously considering getting back in the game. All of your comments, likes, and talking to my brother and sister-in-law, gives me confidence. I’m even talking to people on Fetlife again. …Shh.

However, school starts again on the 9th. I need to put a lot more effort into this semester. School always causes anxiety or depression. In turn, I brush people off or ignore them, not because I dislike them or don’t care, but because I am too wrapped up in anxiety or sadness. Half of my relationships ended because of the distance I created as a result of school and more than one budding relationship stopped because I accidentally gave the impression that I did not like the person.